Alert archive / New Jersey / Red Flag Warnings in 2013
Red Flag Warning 2, NWS New York, NY
NWS New York, NY issued this red flag warning at Apr 5, 2013, 11:43 AM EDT for Greater Bridgeport Planning Region, Connecticut; 5 counties in New Jersey. It took effect at Apr 5, 2013, 3:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 11:43 AM EDT (15:43 UTC)
- In effect from
- Apr 5, 2013, 3:00 PM EDT
- Expired
- Apr 5, 2013, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS81 KOKX 051543 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1143 AM EDT FRI APR 5 2013 ...ENHANCED THREAT FOR THE SPREAD OF WILDFIRES FROM MID AFTERNOON INTO EARLY THIS EVENING... CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176-178-060100- /O.NEW.KOKX.FW.W.0002.130405T1900Z-130406T0100Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 1143 AM EDT FRI APR 5 2013 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING. * AFFECTED AREA...NEW YORK CITY...NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...AND SOUTHWEST CONNECTICUT. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TIMING...FROM MID AFTERNOON INTO EARLY EVENING. * IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GOODMAN/TM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 5, 10:34 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 5, 10:34 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1034 AM EDT FRI APR 5 2013
.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST OF THE AREA TODAY...WITH HIGH
PRESSURE BUILDING IN BEHIND THE LOW FOR SATURDAY. THE HIGH WILL
MOVE EAST OF THE ATLANTIC COAST SATURDAY NIGHT. A FRONTAL SYSTEM
WILL DISSIPATE AS IT MOVES EAST ACROSS THE AREA SUNDAY NIGHT.
ANOTHER FRONTAL SYSTEM WILL APPROACH THE REGION ON MONDAY...WITH
IT TRAILING COLD FRONT PUSHING INTO THE REGION ON TUESDAY. THIS
FRONT MAY REMAIN IN THE VICINITY OF THE REGION THROUGH MIDWEEK
WITH LOW PRESSURE WAVES MOVE ALONG IT.
&&
.NEAR TERM /UNTIL 11 AM THIS MORNING/...
LOW PRESSURE...JUST NE OF CAPE HATTERAS...WILL CONTINUE TO TRACK
NE TODAY. RADAR/MODEL TRENDS COMBINED WITH CURRENT LOCATIONS OF
BEST FORCING...POINT TOWARDS MAINLY LI AND EXTREME SE CT GETTING A
SHORT PERIOD OF LIGHT RAIN THIS MORNING/EARLY AFTERNOON.
OTHERWISE...JUST SOME SPRINKLES OR DRY TO THE NW OF THIS AREA.
HAVE ADJUSTED FORECAST ACCORDINGLY.
OTHERWISE...CLOUDY THIS MORNING...EXCEPT NORTHWESTERN ORANGE
COUNTY COULD THIN A BIT BY 11 AM BASED ON SATELLITE.
&&
.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM SATURDAY/...
ANY LIGHT RAIN EXITS TO THE E THIS AFTERNOON...WITH INCREASING NW
WINDS AND CLEARING SKIES. SEE FIRE WEATHER SECTION OF AFD FOR
DETAILS ON ENHANCED WILDFIRE SPREAD THREAT.
THIS WILL SET THE STAGE FOR A CLEAR NIGHT. KEPT TEMPS A LITTLE
WARMER THAN A PURE MAV/MET BLEND...AS WINDS MAY NOT DECOUPLE TO
CALM. MOSTLY SUNNY TO START SAT...THEN HIGH CLOUDS BEGIN TO FILTER
IN FROM THE W. THE GUIDANCE WAS IN GOOD AGREEMENT FOR TEMPS...AND
USED A BLEND FOR THE FCST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A MUCH MORE TYPICAL SPRING WEATHER PATTERN DEVELOPS WITH A SERIES
OF WEAK UPPER LEVEL SHORT WAVES MOVING THROUGH THE ZONAL FLOW
SATURDAY THROUGH MONDAY. THERE IS RELATIVE STRONG AGREEMENT
BETWEEN MODELS THROUGH THIS TIME.
SUNDAY...MODELS IN DECENT AGREEMENT WITH A WEAK SHORT WAVE
SHEARING NE INTO NEW ENGLAND...WITH A WEAKENING LOW PRESSURE
SYSTEM TRACKING AHEAD OF IT. MOISTURE AND FORCING WITH THIS WEAK
FRONTAL SYSTEM LOOKS LIMITED...WARRANTING CONTINUATION OF ONLY
SLIGHT CHANCE POPS SUN INTO SUN NIGHT AS A WEAK COLD FRONT
APPROACHES AND THEN DISSIPATES OVER THE AREA. INCREASING SOUTH
WINDS SHOULD ALLOW TEMPS TO RISE TO ABOVE SEASONABLE LEVELS ACROSS
INTERIOR...BUT NEAR TO SLIGHTLY BELOW SEASONABLE ALONG THE COAST
WITH SEA SFC TEMPS IN THE LOWER 40S. HIGH WILL BE GENERALLY LOWER
60S ACROSS NJ METRO AND INTERIOR...BUT IN THE UPPER 40S/LOWER 50S
ALONG THE COAST.
MONDAY...THE SECOND SLIGHTLY STRONGER SHORT WV ALOFT/WEAK SFC
TROUGH ADVECTS EAST MAINLY NW OF THE LOCAL AREA. CONTINUED 30 PCT
POPS FOR SCT SHOWERS MONDAY AFT/NIGHT. CONTINUED WAA ON SOUTHERLY
FLOW WILL HAVE TEMPS ACROSS NJ METRO AND INTERIOR CONTINUING TO
WARM FURTHER ABOVE SEASONABLE (POTENTIALLY UPPER 60S/LOWER
70S)...BUT COASTAL AREAS SHOULD REMAIN NEAR TO SLIGHTLY BELOW
SEASONABLE.
TUESDAY THROUGH THURSDAY...MODELS CONTINUE TO DIFFER IN THE
EVOLUTION OF A HUDSON BAYS POLAR VORTEX DURING THIS TIMES PERIOD.
THE ECMWF AND CAN OPERATIONAL MODELS/ENSEMBLES AMPLIFY THE POLAR
VORTEX SO TROUGHING BECOMES THE CONTROLLING FEATURE FOR THE NE US.
MEANWHILE THE NOAM MODELS ARE WEAKER WITH THIS FEATURE WITH HIGH
AMPLITUDE RIDGING GRADUALLY BUILDING INTO THE NE US. THE EVOLUTION
OF THIS SETUP WILL DETERMINE HOW FAR SOUTH A COLD FRONT PUSHES AND
THE TRACK OF A SERIES OF WAVES DEVELOPING ALONG IT. THESE
SCENARIOS WILL RESULT IN LARGE DIFFERENCE IN TEMPS...FROM WELL
ABOVE SEASONABLE WITH THE NOAM SOLUTION TO NEAR SEASONABLE
ECMWF/CAN. BASED ON THE UNCERTAINTY HAVE KEPT CONTINUITY WITH
PREVIOUS FORECAST.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE PASSES WELL SOUTH OF LONG ISLAND TODAY. HIGH
PRESSURE BUILDS IN TONIGHT.
VFR THROUGH THE TAF PERIOD. RADAR TRENDS SHOWING RAIN SOUTH OF
LONG ISLAND AND WILL NOT IMPACT THE TERMINALS. SKIES WILL CLEAR WEST
TO EAST THROUGH THE AFTERNOON.
LIGHT AND VARIABLE WINDS BECOME BRIEFLY N UNDER 10 KT...BEFORE
SETTLING OUT AT NW BY MID AFTERNOON AND INCREASING TO
15-20G25-30KT FROM LATE AFTERNOON INTO THE EVENING. WINDS DIMINISH
LATE IN THE EVENING - WITH GUSTS ABATING BY AROUND 9Z.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: LOW CONFIDENCE IN EXACT TIMING OF END OF
VARIABLE WINDS AND START OF WIND GUSTS. COULD BE OFF +/- 2 HOURS.
KLGA FCSTER COMMENTS: LOW CONFIDENCE IN EXACT TIMING OF END OF
VARIABLE WINDS AND START OF WIND GUSTS. COULD BE OFF +/- 2 HOURS.
KEWR FCSTER COMMENTS: LOW CONFIDENCE IN EXACT TIMING OF END OF
VARIABLE WINDS AND START OF WIND GUSTS. COULD BE OFF +/- 2 HOURS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: LOW CONFIDENCE IN EXACT TIMING OF END OF
VARIABLE WINDS AND START OF WIND GUSTS. COULD BE OFF +/- 2 HOURS.
KHPN FCSTER COMMENTS: LOW CONFIDENCE IN EXACT TIMING OF END OF
VARIABLE WINDS AND START OF WIND GUSTS. COULD BE OFF +/- 2 HOURS.
KISP FCSTER COMMENTS: LOW CONFIDENCE IN EXACT TIMING OF END OF
VARIABLE WINDS AND START OF WIND GUSTS. COULD BE OFF +/- 2 HOURS.
70 PERCENT CHANCE OF MVFR CEILINGS/VISIBILITIES 12-15Z.
.OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
.SATURDAY-SATURDAY NIGHT...VFR.
.SUNDAY-SUNDAY NIGHT...MAINLY VFR...WITH MVFR POSSIBLE IN RAIN SHOWERS.
SW-W WINDS WITH GUSTS 20-30KT AND/OR LLWS POSSIBLE.
.MONDAY...VFR.
.MONDAY NIGHT-TUESDAY...MVFR POSSIBLE IN RAIN SHOWERS.
&&
.MARINE...
LOW PRES WILL TRACK E OF THE WATERS TODAY. WINDS ON THE BACKSIDE
WILL INCREASE THIS EVE AND DIMINISH ON SAT. A SCA IS IN EFFECT FOR
ALL WATERS STARTING TONIGHT...AND ENDING EARLY SAT EXCEPT FOR THE
OCEAN WHERE 5 FT SEAS WILL LINGER INTO SAT AFTERNOON.
SCA WINDS POSSIBLE ON ALL WATERS SUNDAY AHEAD OF AN APPROACHING
TROUGH OF LOW PRES...SUBSIDING SUN NIGHT WITH WEAK FRONTAL PASSAGE.
SOUTHERLY SWELLS WILL LIKELY KEEP SCA CONDITIONS ON THE OCEAN
WATERS INTO MONDAY.
MONDAY...AFTER A BRIEF RESPITE...WINDS AND SEAS COULD ONCE AGAIN
MEET SMALL CRAFT ADVISORY LEVELS WITH THE APPROACH OF A COLD FRONT.
&&
.FIRE WEATHER...
RAINFALL TODAY WILL MAINLY BE INSIGNIFICANT. AS THE LOW PULLS
AWAY THIS AFTERNOON...NW WINDS WILL INCREASE AND RH WILL DROP
INTO THE 20S. THIS WILL PRESENT A BRIEF WINDOW FOR RED FLAG
CONDITIONS BEFORE RH RECOVERY IN THE EVE. CONDITIONS HAVE BEEN
HIGHLIGHTED IN THE FWF...AND AN SPS HAS BEEN ISSUED FOR NE
NJ...LOWER HUDSON VALLEY...AND SW CT TO ADDRESS. MARGINAL RED
FLAG CONDITIONS MAY DEVELOP TOWARDS THE COAST LATE THIS
AFTERNOON...WHICH WILL BE MONITORED BY DAYSHIFT.
MIN RH ON SAT WILL DROP INTO THE MID TEENS AND 20S. AGAIN...THERE
WILL BE A BRIEF WINDOW FOR RED FLAG CONDITIONS...THIS TIME IN THE
MORNING BEFORE WINDS DECREASE THROUGH THE DAY.
&&
.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIP IS FORECAST THROUGH THE FORECAST
PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 AM EDT
SATURDAY FOR ANZ330-335-338-340-345-355.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 PM EDT
SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...JMC/NV
NEAR TERM...JMC/NV
SHORT TERM...JMC
LONG TERM...NV
AVIATION...MALOIT/LN
MARINE...JMC/NV
FIRE WEATHER...
HYDROLOGY...JMC/NVHazardous weather outlook, Apr 5, 3:19 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 319 AM EDT FRI APR 5 2013 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-060800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 319 AM EDT FRI APR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Apr 5, 7:30 AM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 730 AM EDT FRI APR 5 2013 CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-060000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 730 AM EDT FRI APR 5 2013 ...ELEVATED RISK OF WILDFIRE SPREAD THIS AFTERNOON INTO EARLY THIS EVENING... LOW SURFACE RELATIVE HUMIDITY OF LESS THAN 30 PERCENT ALONG WITH GUSTY WINDS OF 20 TO 25 MPH DEVELOPING THIS AFTERNOON WILL ALLOW FINE FUELS SUCH AS GRASSES AND BRUSH TO CONTINUE DRYING. THESE FACTORS WILL CREATE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON INTO EARLY THIS EVENING. FOR MORE INFORMATION ABOUT WILDFIRE DANGER...BURN RESTRICTIONS AND WILDFIRE PREVENTION AND EDUCATION PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.
Nearby
Red Flag Warnings in New Jersey, 2013Red Flag Warnings in Connecticut, 2013Red Flag Warnings in New York, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.